Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mclozors

Scared!! Help please

Recommended Posts

So heres my story

Male 19

72kg

had acne for about 2 and half years over this time iv'e taken three different antibiotics.

I currently take tetracycline,dim plus,barley grass use a BP wash and try to keep to an acne free diet!. Its expensive and annoying to buy the dim and grass, and its also annoying sticking to the diet. I find it hard to eat out and being a student i find hard when cooking communal meals it causes arguments when i won't explain(because im embarrassed) why i won't eat a certain food. Maybe i should be honest but personally i don't want to talk about my acne issues with friends.

( iv'e been doing this for about 7 monthes)

I find that my acne is on and off i can go a few weeks where its bad all over, and then a few weeks where it clears up quite well and i get some confidence back, but still not to the point where im 100% happy.

When my acne does clear up it mainly clears up on my face. My back and chest have never been clear enough for me to feel confident enough to go topless when swimming ect.! and i really want to go on holiday this year :(

I would say my acne is mild facially and mild/moderate on my body!

My GP had mentioned he would refer me to a derm if i wanted but it was always my choice, in the end i thought theres no harm in just seeing a derm so i did. He had no hesitation about putting me on isotretinoin and described it as the holy grail to derms. However he also said i didn't have to take it but its unlickly my acne will burn itself out anytime soon. He said in his 25 years hes only ever seen one person not cope with the side effects and generally its a rare day if he doesn't prescribe isotretinoin. Iv'e read quite alot on accutane/isotretinoin and asked him about the IB ect he said ill start you on 20mg for two weeks then move you up to 40mg.I need to check but im about 90% sure he said i could stay on my tetracycline for a month into the treatment to try aviod the IB and an IB from comming off antibiotics. He said my acne wasn't that bad so if i get an intial breakout it shouldn't be too bad and last about a week!!! I was still unsure but i agreed that way i had the medication/blood test if i wanted to try it out but i didn't have too. If i did take the plunge i suppose id'e finish the Dim and barley grass iv'e got left and then not reorder. Coming off Dim might make me breakout thoe :S.

I just want advice should i or shouldn't i!!! I always thought my acne wasn't bad enough for isotretinoin but after the derm appointment and reading stuff on here maby its the right thing to do. Im sick of trying new herbal stuff iv'e tried everything i just want to be confident again!. My worries are mainly the IB im going back to uni this weekend and i don't want my acne to breakout really bad i couldn't handle that (but maby the low dose and tet will avoid this). The other side effects ie joint pains also worry me because i like to workout :/, + and i do like a good drink 2-3 times a week!!!

adivice please!! thanks!!

Link to comment
Share on other sites

Tetracycline should not be taken during Accutane.

From the Ipledge book: "Tetracycline antibiotics taken with isotretinoin can increase the chances of getting increased pressure in the brain."

Link to comment
Share on other sites

Tetracycline should not be taken during Accutane.

From the Ipledge book: "Tetracycline antibiotics taken with isotretinoin can increase the chances of getting increased pressure in the brain."

yeah my derm did say something about pressure on the brain i think thats why he said i should only take it for the first month :/

Link to comment
Share on other sites

I wouldn't even take it for the first month...take some other antibiotic like erythromycin or bactrim...

Hmm i don't want to start another anti biotic thoe!

Link to comment
Share on other sites

I encourage you to try isotretinoin. What do you have to lose besides acne? If you find yourself uncomfortable with the medication during treatment you can simply stop.

Go for it. Isotretinoin has a higher success rate then failure rate.

Good luck with whatever you decide.

Link to comment
Share on other sites

I encourage you to try isotretinoin. What do you have to lose besides acne? If you find yourself uncomfortable with the medication during treatment you can simply stop.

Go for it. Isotretinoin has a higher success rate then failure rate.

Good luck with whatever you decide.

thanks!

yeah think im going too! get my bloods back tomorrow so if all's good ill start!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×